Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 100, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2007, 2:53 AM CDT for 4 counties in Oklahoma. It was in force for 82 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2007, 2:53 AM CDT (07:53 UTC)
- Expired
- Jun 1, 2007, 4:15 AM CDT
- In force
- 82 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Osage County, OK, Pawnee County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:55 AM CDT | TSTM WND GST 65 | Foraker, OK | |
| Jun 1, 2:55 AM CDT | TSTM WND GST 65.3 | 8 Ese Foraker, OK | |
| Jun 1, 3:35 AM CDT | TSTM WND GST 69.8 | 2 Ene Copan, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:14 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2708 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 13.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 010754
SVRTSA
OKC113-117-143-147-010915-
/O.NEW.KTSA.SV.W.0100.070601T0753Z-070601T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
253 AM CDT FRI JUN 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
EASTERN PAWNEE COUNTY IN NORTHEAST OKLAHOMA
NORTHERN TULSA COUNTY IN NORTHEAST OKLAHOMA
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 415 AM CDT
* AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL AND DAMAGING WINDS OF 70 TO 80 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES WEST OF MARAMEC TO 6 MILES
WEST OF WYNONA TO 8 MILES NORTHEAST OF FORAKER...MOVING EAST AT 45
MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MARAMEC...
PAWHUSKA...WYNONA...HOMINY...HALLETT...BIGHEART...CLEVELAND...
BARNSDALL...OSAGE...OKESA...TERLTON...HULAH...AVANT...OCHELATA...
BARTLESVILLE...WESTPORT...DEWEY...COPAN...RAMONA...SKIATOOK...
VERA...SPERRY...COLLINSVILLE AND OWASSO.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING DAMAGING WINDS.
IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST
FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3619 9584 3621 9681 3628 9680 3656 9666
3699 9662 3700 9582 3700 9582
$$3 follow-up statements
000
WWUS54 KTSA 010816
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 AM CDT FRI JUN 1 2007
OKC113-117-143-147-010915-
/O.CON.KTSA.SV.W.0100.000000T0000Z-070601T0915Z/
WASHINGTON OK-OSAGE OK-TULSA OK-PAWNEE OK-
316 AM CDT FRI JUN 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR EASTERN PAWNEE...NORTHERN TULSA...OSAGE AND WASHINGTON
COUNTIES...
AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM OSAGE TO BARNSDALL TO HULAH...MOVING EAST
AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WOLCO...COPAN...
BARTLESVILLE...DEWEY...OCHELATA...WESTPORT...AVANT...RAMONA...
SKIATOOK...VERA...SPERRY...COLLINSVILLE AND OWASSO.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING
WINDS...WITH 65 MPH WINDS MEASURED AT FORAKER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 3619 9584 3621 9681 3628 9680 3656 9666
3699 9662 3700 9582 3700 9582
$$000
WWUS54 KTSA 010847
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
347 AM CDT FRI JUN 1 2007
OKC113-117-143-147-010915-
/O.CON.KTSA.SV.W.0100.000000T0000Z-070601T0915Z/
WASHINGTON OK-OSAGE OK-TULSA OK-PAWNEE OK-
347 AM CDT FRI JUN 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR SOUTHERN PAWNEE...NORTHERN TULSA...SOUTHEASTERN OSAGE AND
WASHINGTON COUNTIES...
AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES EAST OF WESTPORT TO 10 MILES
EAST OF RAMONA TO 13 MILES EAST OF COPAN...MOVING EAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SPERRY...
COLLINSVILLE AND OWASSO.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING
WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
LAT...LON 3619 9584 3621 9681 3627 9663 3700 9599
3699 9662 3700 9582 3700 9582
$$000
WWUS54 KTSA 010913
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
412 AM CDT FRI JUN 1 2007
OKC113-117-143-147-010922-
/O.EXP.KTSA.SV.W.0100.000000T0000Z-070601T0915Z/
WASHINGTON OK-OSAGE OK-TULSA OK-PAWNEE OK-
412 AM CDT FRI JUN 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PAWNEE...NORTHERN
TULSA...SOUTHEASTERN OSAGE AND WASHINGTON COUNTIES EXPIRES AT 415 AM
CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
STORMS WHICH CONTINUE FROM BARTLESVILLE...TO TULSA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 AM.
LAT...LON 3619 9584 3621 9681 3627 9663 3700 9599
3699 9662 3700 9582 3700 9582
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:34 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 1, 2:34 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 234 AM CDT FRI JUN 1 2007 .MESOSCALE UPDATE... SEVERE MCS HAS ENTERED OSAGE AND PAWNEE COUNTIES WITH THE MOST INTENSE PORTION LOCATED ALONG THE BORDER BETWEEN THE TWO COUNTIES...JUST WEST OF RALSTON...WHERE WINDS NEAR 70 MPH ARE LIKELY. MESOSCALE CONVECTIVE PARAMETERS SUGGEST ABUNDANT INSTABILITY AND WEAK INHIBITION REMAIN FOR AREAS WEST OF HIGHWAY 75. CAP STRENGTH ACTUALLY WEAKENED DURING THE PAST HOUR AS OBSERVED TEMPERATURES DOWNSTREAM ROSE A FEW DEGREES AHEAD OF THE COMPLEX. OTHERWISE...THE INSTABILITY HAS YET TO SHOW SIGNIFICANT EASTWARD ADVANCE...BOTH IN THE TOTAL COLUMN VALUES AND CAPE VALUES TO 700MB. THIS TREND WILL BE CLOSELY FOLLOWED AS A POTENTIAL SIGN FOR A WEAKENING WITH THE SYSTEM AND ASSOCIATED DANGEROUS WIND POTENTIAL. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99
Hazardous weather outlook, Jun 1, 1:00 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 AM CDT FRI JUN 1 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 AM CDT FRI JUN 1 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER 200 AM CDT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44. DISCUSSION... ...SEVERE THUNDERSTORMS LIKELY ACROSS PORTIONS OF NORTHEAST OKLAHOMA OVERNIGHT... A STRONG TO SEVERE MESOSCALE CONVECTIVE SYSTEM WAS MOVING RAPIDLY ACROSS SECTIONS OF NORTH CENTRAL OKLAHOMA EARLY THIS MORNING. THIS ACTIVITY IS EXPECTED TO MOVE INTO OSAGE AND PAWNEE COUNTIES IN NORTHEAST OKLAHOMA AROUND 200 AM CDT. THE STRONGER BOW SEGMENTS WILL LIKELY CONTAIN GUSTY WINDS TO 65 MPH AND ISOLATED LARGE HAIL. ADDITIONAL SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN CONVECTIVE LINE ACROSS FAR NORTHEAST OKLAHOMA...ALONG THE OKLAHOMA...KANSAS STATE LINE. IN ADDITION...STRONG LOW LEVEL WINDS COUPLED WITH LOW LCL HEIGHTS AND MODERATE INSTABILITY WILL POSE A LIMITED TORNADO THREAT. THE SEVERE WEATHER THREAT IS EXPECTED TO SLOWLY DIMINISH OVERNIGHT AS THE MAIN CONVECTIVE LINE MOVES SOUTHEAST OF INTERSTATE 44 AND WEAKENS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION IS LIKELY NEEDED IN NORTHEAST OKLAHOMA DURING THE EARLY MORNING HOURS. ENSURE AN OVERNIGHT MEANS OF WEATHER ALERT AND INFORMATION IS AVAILABLE...SUCH AS NOAA ALL HAZARDS WEATHER RADIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE THUNDERSTORM COMPLEX THAT WILL AFFECT NORTHEAST OKLAHOMA EARLY FRIDAY MORNING WILL WEAKEN BY LATE MORNING. OUTFLOW BOUNDARIES FROM THE MORNING STORMS MAY PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON HOURS. ADDITIONAL THUNDERSTORMS MAY DEVELOP FRIDAY AFTERNOON ALONG A COLD FRONT ACROSS KANSAS AND MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WEAK SHEAR OVER THE REGION WILL PROHIBIT WIDESPREAD ORGANIZED SEVERE WEATHER. HOWEVER...STRONG INSTABILITY WILL BE PRESENT SO THAT SOME OF THE THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH STRONG WINDS AND HAIL THE PRIMARY THREATS. WITH UPPER LEVEL IMPULSES AND A BOUNDARY NEARBY...THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR LATER FORECASTS FOR INFORMATION ON THE STRONG TO SEVERE THUNDERSTORM POTENTIAL THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 31, 11:19 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT THU MAY 31 2007
OKZ054-010445-
OSAGE OK-
1119 PM CDT THU MAY 31 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 1119 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAINOLA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3688 9677 3687 9666 3701 9644 3701 9673Local storm report, Jun 1, 2:52 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
252 AM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL BURBANK 36.69N 96.73W
06/01/2007 E0.88 INCH OSAGE OK LAW ENFORCEMENT
0240 AM TSTM WND GST BURBANK 36.69N 96.73W
06/01/2007 E65.00 MPH OSAGE OK LAW ENFORCEMENT
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:51 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 69 min |
| Jun 1, 3:07 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 38 min |
| Jun 1, 3:18 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 72 min |
| Jun 1, 3:27 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 78 min |
| Jun 1, 3:38 AM CDT | Special Weather Statement | TSA | Rogers | 52 min |
| Jun 1, 3:43 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 62 min |
| Jun 1, 3:54 AM CDT | Special Weather Statement | TSA | Okmulgee | 36 min |
| Jun 1, 3:57 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 78 min |
| Jun 1, 4:03 AM CDT | Special Weather Statement | TSA | Mayes | 42 min |
| Jun 1, 4:06 AM CDT | Special Weather Statement | TSA | Wagoner | 39 min |
| Jun 1, 4:42 AM CDT | Special Weather Statement | TSA | Ottawa | 48 min |
| Jun 1, 4:53 AM CDT | Special Weather Statement | TSA | Cherokee, Delaware, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 67 min |
| Jun 1, 5:43 AM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 62 min |
| Jun 1, 6:08 AM CDT | Special Weather Statement | TSA | Adair, Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah | 67 min |
| Jun 1, 4:50 PM CDT | Special Weather Statement | TSA | Ottawa | 25 min |
| Jun 1, 5:36 PM CDT | Special Weather Statement | TSA | Pawnee | 39 min |
| Jun 1, 5:54 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 53 min |
| Jun 1, 6:11 PM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Jun 1, 6:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 26 min |
| Jun 1, 6:19 PM CDT | Flash Flood Warning | TSA | Pawnee | 3 hr |
| Jun 1, 6:35 PM CDT | Special Weather Statement | TSA | Osage | 25 min |
| Jun 1, 6:52 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.